Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 90, NWS Jacksonville, FL

May 17, 2005Nassau County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 17, 2005, 6:25 PM EDT for Nassau County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 17, 2005, 6:25 PM EDT (22:25 UTC)
Expired
May 17, 2005, 7:30 PM EDT
In force
65 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Nassau County, FL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:25 PM EDT, 4 hours earlier.

Area forecast discussion, May 17, 2:25 PM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT TUE MAY 17 2005

.SHORT TERM...RADAR IS BECOMING ACTIVE IN OUR NORTHERN AND ALSO
SOUTHERN ZONES. THE NRN COUNTIES ARE NEAR THE OLD FRONTAL BOUNDARY
WHICH HAS DRIFTED NW SINCE MONDAY. SURFACE LOW OFF THE WEST COAST
IS ENHANCING SHOWER DEVELOPMENT ALONG THE SEABREEZE. MID/UPPER LOW
IS IN VICINITY OF NWRN GULF COAST WHILE WEAK RIDGE IS NOTED
OFFSHORE EAST COAST. THE RUC SHOWS MOST CONVECTIVE ACTIVITY ALONG THE
SEABREEZE COLLISIONS THRU EVENING...AND ALSO PVA MOVING INTO WRN
AND FAR SRN ZONES. DEWPOINTS ARE IN MID 60S INLAND...AND NEED TO BE
ARND 70 TO GET STRONG WET MICROBURSTS. MOST OF THE AREA IS IN SLGT
RISK FOR SEVERE STORMS MAINLY FOR HAIL AND DAMAGING WINDS THRU EVNG.

WED THROUGH FRI...MID/UPPER TROUGH LINGERS OVER GULF OF MEXICO CUT
OFF FROM NORTHERN STREAM UNTIL END OF WEEK WHEN A LOW DIVES FROM THE
NRN PLAINS TO THE GULF. THE FRONTAL BOUNDARY NORTH OF AREA WEAKENS
WEDNESDAY. SURFACE HIGH REMAINS NORTH AND NE OF AREA PROVIDING
ONSHORE FLOW WITH AFTN SEABREEZES WITH SCATTERED STORMS. BY THU/FRI
MOST CONVECTION WILL OCCUR OVER SRN SECTIONS ENHANCED BY WAVES OF
VORTICITY. TEMPS WILL BE NEAR CLIMO.

.LONG TERM...GFS IS MORE CONSISTENT PAST SEVERAL RUNS AND PERSISTENT
IN BRINGING SYSTEM FROM CARIBBEAN TO BAHAMAS SUNDAY PM. GFS SHOWS
FRONTAL BOUNDARY NORTH  OF CWA AND SFC RIDGE BRIDGING THE FRONT...
THUS KEEPING AREA IN NE TO E FLOW...WHICH WILL PROVIDE COOLER TEMPS
SUN-TUE. DGEX ALSO PLACES A LOW OVER BAHAMAS BUT HAS REVERSE WIND
DIRECTION ACRS CWA...SHOWING SWLY FLOW WITH FRONT STALLED JUST NORTH
OF FL/GA LINE. HAVE KEPT CLOSER TO GFS DUE TO ITS CONSISTENCY. FOR
SECOND DAY IN A ROW...MEX HAS COOLER HIGHS THAN CLIMO. HOWEVER
ENSEMBLE MEAN TEMPS ARE 4-5 DEG HIGHER...AND WENT WITH BLEND OF MEAN
AND MEX. HAVE CAPPED POPS AT 30-40 PERCENT.

&&

.MARINE...WINDS/SEAS WILL REMAIN BELOW HEADLINE CRITERIA AT LEAST
THROUGH BEGINNING OF WEEKEND. VERY LITTLE CHANGE EXPECTED FROM
PREVIOUS PKG.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  87  64  86 /  20  30  10  20
SSI  68  81  68  81 /  30  30  10  20
JAX  66  85  65  84 /  30  30  10  20
SGJ  67  80  69  81 /  30  30  20  30
GNV  64  87  64  86 /  30  30  20  30
OCF  64  88  65  87 /  30  30  20  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

PUBLIC...TRABERT
MARINE/FIRE WX...CARROLL/WOLF
Hazardous weather outlook, May 17, 2:30 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT TUE MAY 17 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-181000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
230 PM EDT TUE MAY 17 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SLIGHT RISK OF SEVERE THUNDERSTORMS...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE EVENING
HOURS. ISOLATED SEVERE STORMS WILL BE POSSIBLE AND MAY CONTAIN
HAIL...DAMAGING WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING AS
WELL AS LOCALLY HEAVY RAINFALL.

PORTIONS OF THE SANTA FE RIVER CONTINUE ABOVE FLOOD STAGE. PLEASE
REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE
AFTERNOON AND EVENING HOURS WEDNESDAY. ISOLATED STRONG STORMS WILL BE
POSSIBLE AND MAY CONTAIN SMALL HAIL...GUSTY WINDS...DANGEROUS CLOUD
TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP/MKT

In the hours before

Special weather statement, May 17, 5:06 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EDT TUE MAY 17 2005

FLZ021-022-172145-
COLUMBIA FL-SUWANNEE FL-
506 PM EDT TUE MAY 17 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
545 PM EDT...

AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF ICHETUCKNEE
SPRINGS STATE...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ICHETUCKNEE SPRINGS
STATE...HILDRETH AND COLUMBIA THROUGH 545 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Local storm report, May 17, 5:38 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
538 PM EDT TUE MAY 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             5 NW ICHETUCKNEE SPRING 30.01N 82.83W
05/17/2005  0.50 INCH        SUWANNEE           FL   BROADCAST MEDIA

            BROADCAST MEDIA IN GAINESVILLE RECEIVED A REPORT OF HALF
            INCH HAIL IN BEACHVILLE.

&&

ENYEDI
Special weather statement, May 17, 5:48 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
548 PM EDT TUE MAY 17 2005

FLZ021>023-172230-
BAKER FL-COLUMBIA FL-SUWANNEE FL-
548 PM EDT TUE MAY 17 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...BAKER
AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 630 PM EDT...

AT 548 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF LAKE
CITY...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WELLBORN...COLUMBIA...
LAKE CITY...WATERTOWN...FIVE POINTS...WINFIELD...SUWANNEE VALLEY AND
OLUSTEE THROUGH 630 PM EDT. GUSTY WINDS TO 50 MPH AND HAIL UP TO ONE
HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. LOCALLY HEAVY RAINFALL WITH HOURLY AMOUNTS OF 2 TO 3 INCHES
ARE EXPECTED IN THE HEAVIER STORMS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, May 17, 6:08 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
608 PM EDT TUE MAY 17 2005

GAZ164-172300-
CHARLTON GA-
608 PM EDT TUE MAY 17 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT...

AT 608 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 32 MILES SOUTH OF HOMELAND...OR ABOUT 23
MILES SOUTHWEST OF CALLAHAN...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMELAND THROUGH 700 PM
EDT. GUSTY WINDS TO 40 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Local storm report, May 17, 6:11 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
611 PM EDT TUE MAY 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     WOODBINE                30.96N 81.72W
05/17/2005                   CAMDEN             GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED NUMEROUS TREES DOWN FROM WAVERLY
            TO WOODBINE.

0550 PM     HAIL             WAVERLY                 31.09N 81.72W
05/17/2005  0.50 INCH        CAMDEN             GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED PEA TO MARBLE SIZE HAIL BETWEEN
            WAVERLY AND WOODBINE. OBSERVED WIND GUSTS WERE ESTIMATED
            BETWEEN 40 AND 50 MPH.

&&

ENYEDI
Special weather statement, May 17, 6:14 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
614 PM EDT TUE MAY 17 2005

FLZ024-172300-
NASSAU FL-
614 PM EDT TUE MAY 17 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT...

AT 614 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES NORTHEAST OF
HILLIARD...MOVING SOUTH AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILLIARD...CALLAHAN AND
NASSAU VILLAGE-RATLIFF THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 5:24 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn73 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.